question-icon

Hello Doc, I'm 28yrs Old...normally I Have 1month Cycle..I Had

default
Posted on Tue, 15 Sep 2020
Question: hello doc, I'm 28yrs old...normally i have 1month cycle..I had my period on july 24...I took ipill on 6th aug and then immediately I got periods on 11 aug..it was three day period with normal blood flow..and today i got my period again...can u please let me know is there anything wrong
doctor
Answered by Dr. Sree Gouri SR (52 minutes later)
Brief Answer:
Possibly side effect of emergency contraceptive pill

Detailed Answer:

Hi,
Welcome to Ask A Doctor. Thanks for the query.
I can understand your concern.

Usually after taking the emergency contraceptive pill because of the high dose of hormone in that, withdrawal bleeding is expected. So the bleeding you got an 11th could be due to this.
Sometimes because of disturbing the natural menstrual cycle by taking emergency contraceptive pills the reproductive hormones can get fluctuated and cycles can become irregular, this is especially true with repeated usage of emergency contraceptive pills. But sometimes with first usage also irregularity can be seen.
And it may take one or two months for the cycles to get regularized.
As you got the withdrawal bleeding after taking the emergency contraceptive pill the possibility of pregnancy is very less. Anyhow, if you want to be sure, please go for a urine test for pregnancy. If the test gives a negative result, you can wait and watch next menstrual cycles. If your next menstrual cycles come in regular intervals with normal flow no need to worry.

Hope I have answered your query. Will be happy to answer further follow up queries.
Regards
Dr.Sree Gouri SR, OBGYN

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Sree Gouri SR (2 hours later)
I got my period today but the gap between the cycle is 16days doctor
doctor
Answered by Dr. Sree Gouri SR (38 minutes later)
Brief Answer:
It is abnormal only

Detailed Answer:
Hi,

Usually, the menstrual cycle with the length between 21 to 35 days can be considered as normal.
So, your cycle is abnormal only.

As you have not mentioned I am assuming that you are not having other medical problems like thyroid hormone abnormalities, not using any medicines, not breastfeeding your baby.

Then the possible cause of that abnormality is side effects due to the emergency contraceptive pill.

Another rare possibility is pregnancy-related implantation bleeding or early abortion.
To rule out that, a pregnancy test is needed. Once pregnancy is ruled out by the test, you can consider the bleeding is possible because of the emergency contraceptive pill by leading to reproductive hormonal imbalance.

Then can wait and watch the next menstrual cycles, if they come in regular patterns, you may not need further evaluation.

Regards
Dr.Sree Gouri SR,
OBGYN


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5839 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Hello Doc, I'm 28yrs Old...normally I Have 1month Cycle..I Had

Brief Answer: Possibly side effect of emergency contraceptive pill Detailed Answer: Hi, Welcome to Ask A Doctor. Thanks for the query. I can understand your concern. Usually after taking the emergency contraceptive pill because of the high dose of hormone in that, withdrawal bleeding is expected. So the bleeding you got an 11th could be due to this. Sometimes because of disturbing the natural menstrual cycle by taking emergency contraceptive pills the reproductive hormones can get fluctuated and cycles can become irregular, this is especially true with repeated usage of emergency contraceptive pills. But sometimes with first usage also irregularity can be seen. And it may take one or two months for the cycles to get regularized. As you got the withdrawal bleeding after taking the emergency contraceptive pill the possibility of pregnancy is very less. Anyhow, if you want to be sure, please go for a urine test for pregnancy. If the test gives a negative result, you can wait and watch next menstrual cycles. If your next menstrual cycles come in regular intervals with normal flow no need to worry. Hope I have answered your query. Will be happy to answer further follow up queries. Regards Dr.Sree Gouri SR, OBGYN